View Full Version : Is this a possible cause for late finasteride responders?

01-26-2016, 09:38 PM
We occassionally hear about people losing hair (sometimes large amounts) on finasteride throughout the first ten months or so. At this stage it is assumed that they are a "non responder" and they quit. What if finasteride really does induce TE in some and it was actually working the entire time, however, it was coupled with a TE shed and we didn't even know it? Then the following time line would make sense -

MONTH 1 : Finasteride induces hormonal changes (DHT). This change is severe enough to induce a telogen effluvium, a condition in which a greater percentage of follicles shift into the resting phase, to shed their fiber THREE TO FOUR MONTHS after. This shed can last 4-6 months, sometimes longer.

MONTHS 4-9 or 10: The telogen hairs are shed, with the greatest majority shedding in the middle of this period

MONTHS 10 ON: theoretically the hair resumes its normal, healthy telogen-anagen ratio

SO... what if finasteride was actually working the entire time, but the hormonal balance caused this scenario?

in theory, TE can become chronic, unless the trigger that caused it is removed. However, I am not sure it would work that way with finasteride. Your body eventually adapts to changes in it's environment. In this, once again theoretical, scenario... you would stop shedding around months 9-11 and have lost a lot of hair. After that you would have a large amount of regrowth, hopefully.

Has anyone experienced this? Have you encountered someone on this forum that had fin just "magically" start working for them after a period of time? I know I am starting to sound desperate with these posts and that's probably because I am... I hate not being able to solve things. :eek: